MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421905
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had an intertrochanteric left hip fracture resolved in surgical procedure.The surgeon claims the hinge system tends to buckle which may have caused the fall and the femoral fracture.Buckling is further attributed to lack of quadriceps muscle strength due to lack of appropriate post-operative recovery regiment.Also, it was stated by the doctor that s&n hinge knee system is noted as functioning well and remains implanted.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no clinical relevant documents were provided to conduct a thorough medical assessment.No medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
LEGION HK TIBIAL BASE SZ 5 RIGHT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8256917
Report Number1020279-2019-00190
Device Sequence Number1960106
Product Code KRO
UDI-Device Identifier00885556108888
UDI-Public00885556108888
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421905
Device Lot Number13KBP0286A
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421385 / 15BTM0007; 71423424 / 12ESL0002; 71423435 / 12DSL0012; 71424049 / 15LSM0225B; 71424227 / 16ASM0082K; 71421385 / 15BTM0007; 71423424 / 12ESL0002; 71423435 / 12DSL0012; 71424049 / 15LSM0225B; 71424227 / 16ASM0082K
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;